MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP130RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: implant exchange.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent breast surgery with an artoura breast tissue expander 475cc device that deflated after implantation.It was observed during exchange surgery on (b)(6) 2019 that the left side tissue expander was deflating around the port.The deflated expander was replaced with an unspecified breast prosthesis.
 
Additional Manufacturer Narrative
On 01/08/2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information provided, it was reported that the patient experienced a tissue expander deflation.The device was visually inspected and it was found with no apparent damage.Leak testing revealed leakage at the union between shell and patch in the anterior view.No other anomalies were observed.Microscopic examination of the edges of the tear gave no indications of instrument damage.No other anomalies observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Possible causes of deflation of tissue expander include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9446220
Report Number1645337-2019-25450
Device Sequence Number2090702
Product Code LCJ
UDI-Device Identifier00081317009474
UDI-Public00081317009474
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2019
Device Catalogue NumberTEXP130RH
Device Lot Number6984158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR